Advertisement

manuscripta mathematica

, Volume 156, Issue 1–2, pp 215–240 | Cite as

Graded simple Lie algebras and graded simple representations

  • Volodymyr Mazorchuk
  • Kaiming Zhao
Open Access
Article

Abstract

Let Q be an abelian group and \(\Bbbk \) a field. We prove that any Q-graded simple Lie algebra \(\mathfrak {g}\) over \(\Bbbk \) is isomorphic to a loop algebra in case \(\Bbbk \) has a primitive root of unity of order |Q|, if Q is finite, or \(\Bbbk \) is algebraically closed and \(\dim \mathfrak {g}<|\Bbbk |\) (as cardinals). For Q-graded simple modules over any Q-graded Lie algebra \(\mathfrak {g}\), we propose a similar construction of all Q-graded simple modules over any Q-graded Lie algebra over \(\Bbbk \) starting from nonextendable gradings of simple \(\mathfrak {g}\)-modules. We prove that any Q-graded simple module over \(\mathfrak {g}\) is isomorphic to a loop module in case \(\Bbbk \) has a primitive root of unity of order |Q| if Q is finite, or \(\Bbbk \) is algebraically closed and \(\dim \mathfrak {g}<|\Bbbk |\) as above. The isomorphism problem for simple graded modules constructed in this way remains open. For finite-dimensional Q-graded semisimple algebras we obtain a graded analogue of the Weyl Theorem.

Mathematics Subject Classification

17B05 17B10 17B20 17B65 17B70 

Notes

Acknowledgements

The research presented in this paper was carried out during the visit of both authors to the Institute Mittag-Leffler. V.M. is partially supported by the Swedish Research Council, Knut and Alice Wallenbergs Stiftelse and the Royal Swedish Academy of Sciences. K.Z. is partially supported by NSF of China (Grant 11271109) and NSERC. We thank Alberto Elduque and Mikhail Kochetov for comments on the original version of the paper, in particular, for pointing out two subtle mistakes.

References

  1. 1.
    Allison, B., Berman, S., Faulkner, J., Pianzola, A.: Realization of graded-simple algebras as loop algebras. Forum Math. 20(3), 395–432 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Bahturin, Y., Kochetov, M.: Classification of group gradings on simple Lie algebras of types \(A, B, C\) and \(D\). J. Algebra 324(11), 2971–2989 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Billig, Y., Lau, M.: Thin coverings of modules. J. Algebra 316(1), 147–173 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Cohen, M., Montgomery, S.: Group-graded rings, smash products, and group actions. Trans. Am. Math. Soc. 282(1), 237–258 (1984)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Elduque, A.: Gradings on algebras over algebraically closed fields. In: Non-associative and Non-commutative Algebra and Operator Theory, Springer Proceedings in Mathematics and Statistics, vol. 160, pp. 113–121. Springer, Cham (2016)Google Scholar
  6. 6.
    Elduque, A., Kochetov, M.: Graded modules over classical simple Lie algebras with a grading. Isr. J. Math. 207(1), 229–280 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Elduque, A., Kochetov, M.: Gradings on simple Lie algebras. In: Mathematical Surveys and Monographs, vol. 189. American Mathematical Society (2013)Google Scholar
  8. 8.
    Elduque, A., Kochetov, M.: Graded simple modules and loop modules. Preprint arXiv:1601.03008
  9. 9.
    Iohara, K., Mathieu, O.: Classification of simple Lie algebras on a lattice. Proc. Lond. Math. Soc. 106(3), 508–564 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Kac, V.: Infinite Dimensional Lie Algebras, 3rd edn. Cambridge University Press, Cambridge (1990)CrossRefzbMATHGoogle Scholar
  11. 11.
    Mathieu, O.: Classification of simple graded Lie algebras of finite growth. Invent. Math. 108(3), 455–519 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Moody, R., Pianzola, A.: Lie algebras with triangular decompositions. In: Canadian Mathematical Society Series of Monographs and Advanced Texts. A Wiley-Interscience Publication, John Wiley & Sons, Inc., New York (1995)Google Scholar
  13. 13.
    Osborn, J.M., Zhao, K.: A characterization of the Block Lie algebra and its \(q\)-forms in characteristic 0. J. Algebra 207(2), 367–408 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Osborn, J.M., Zhao, K.: Doubly \(\mathbb{Z}\)-graded Lie algebras containing a Virasoro algebra. J. Algebra 219(1), 266–298 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Osborn, J.M., Zhao, K.: A characterization of certain loop Lie algebras. J. Algebra 221(1), 345–359 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Passman, D.S.: The Algebraic Structure of Group Rings. Robert E. Krieger Publishing Co., Inc, Melbourne (1985)zbMATHGoogle Scholar
  17. 17.
    Patera, J., Zassenhaus, H.: On Lie gradings. I. Linear Algebra Appl. 112, 87–159 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Yu, J.: Maximal abelian subgroups of compact simple Lie groups of type \(E\). Geom. Dedicata 185, 205–269 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Zung, C.N.: Simple \({\mathbb{Z}}_{2}\)-graded Lie algebras. Russ. Acad. Sci. Sbornik Math. 83, 553 (1995)MathSciNetCrossRefGoogle Scholar

Copyright information

© The Author(s) 2017

Open AccessThis article is distributed under the terms of the Creative Commons Attribution 4.0 International License (http://creativecommons.org/licenses/by/4.0/), which permits unrestricted use, distribution, and reproduction in any medium, provided you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license, and indicate if changes were made.

Authors and Affiliations

  1. 1.Department of MathematicsUppsala UniversityUppsalaSweden
  2. 2.Department of MathematicsWilfrid Laurier UniversityWaterlooCanada
  3. 3.College of Mathematics and Information ScienceHebei Normal (Teachers) UniversityShijiazhuangPeople’s Republic of China

Personalised recommendations